MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC ACROBAT-I STABILIZER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC ACROBAT-I STABILIZER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number OM-10000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.Event site address exceeds character limitations: ((b)(6)).
 
Event or Problem Description
The hospital reported when the adjustment knob was turned to its fully tightened position, the arm was expected to be securely fixed; however, it remained loose and failed to stabilize as intended.The medical staff reported this malfunction during setup.A new set was immediately used to replace the defective one, and the surgery proceeded without any delay.The issue did not affect the operation, and the patient was unharmed.
 
Additional Manufacturer Narrative
Tw # (b)(4).Updated sections: b4,d9,g3,g6,h2,h3,h6,h11.The device was returned to the factory for evaluation on 08/20/2025.An investigation was conducted on 08/25/2025.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.The suction tip of the stabilizer was observed to be detached from the device.The device was securely assembled onto a reference retractor blade by sliding the stabilizer base onto the rail and locking the lever.The knob was evaluated for its ability to tighten the flexlink arm while the locking lever was in both the locked and unlocked positions.The flexlink arm was not secured in position when the knob was turned clockwise.The knob did not tightened the arm.Based on the returned condition of the device as well as the evaluation results, the reported failure "mechanical problem" was confirmed.A manufacturing engineering evaluation was conducted.The issue with the flexlink arm not being able to be secured in position when the knob was turned clockwise was confirmed.The complaint device did show signs of clinical use.During this investigation, complaints team observed a mechanical problem in the form of flex link arm not being able to tighten upon turning the knob to tighten the flex link arm and asked manufacturing engineering to further investigate.Manufacturing engineering investigated this potential mechanical failure by attaching the complaint stabilizer device on the standard blade to replicate this mechanical failure of flex link arm not being able to tighten upon turning the knob in clockwise direction.Outcome of this test showed flexlink arm was not able to tighten upon turning the knob in clockwise direction.Therefore, mechanical failure of flexlink arm not being able to tighten was confirmed.Device was further evaluated to see any missing component or any other defect.Device was investigated by separating the knob from housing mount to expose the inner subassembly of acme nut and acme screw for inspection.Inspection revealed no signs of defects on acme nut and acme scew housed inside the knob attached to housing mount.However, this complaint stabilizer device was missing a stop bracket component which is press fitted into the side of housing mount to secure the location of safety crimp inside the housing mount and towards the knob location.Whether the stop bracket was detached during use or was missing in initially packaged device is unknown.Missing stop bracket can potentially move the stainless-steel cable that runs through flexlink arm to housing mount and knob.This could potentially move the acme screw inside the housing mount towards the biscuit and away from acme screw positioned inside the knob, specifically when pulling on flexlink arm while turning the knob.This could potentially increase the distance between acme screw and acme nut in the form of not enough acme nut thread available for acme screw to engage upon turning the knob in clockwise direction.Device was put together after re-attaching acme screw and knob on to the housing mount.When tested again for flexlink arm tightening upon turning the knob in clockwise direction, stabilizer was able to obtain secured position of flexlink arm and was able to hold tension.Out of tolerance consideration: flexlink arm of a stabilizer device not being able to tighten upon turning the knob in clockwise direction seems to have caused by either missing or removed stop bracket, which is press fitted during manufacturing per procedure.Shop floor paperwork for the om-10000 batches 3000411252 and 3000409146,3000408152 and 3000409245 was reviewed to identify the equipment used at the jaw and spring cap assembly station.Subsequently, an oot query was performed for the date range from 01-jul-2023 to 07-jul-2025.An analysis was performed, which confirmed that no equipment used in the jaw and spring cap assembly process was out of tolerance.Based on the manufacturing engineering evaluation results, the reported failure "mechanical problem" was confirmed.The lot #3000411252 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.

Brand Name
ACROBAT-I STABILIZER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key22645618
Report Number2242352-2025-0000891
Device Sequence Number8762405
Product Code GEI
UDI-Device Identifier00607567700581
UDI-Public(01)00607567700581(10)3000411252(17)260802
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Model NumberOM-10000
Device Catalogue NumberOM-10000
Device Lot Number3000411252
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown